Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 23, 2007, 6:59 PM CDT for Gray County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2007, 6:59 PM CDT (23:59 UTC)
- Expired
- Apr 23, 2007, 7:27 PM CDT
- In force
- 28 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Gray County, TX
The radar
The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:44 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2744 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 232359 SVRAMA TXC179-240045- /O.NEW.KAMA.SV.W.0099.070423T2359Z-070424T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 659 PM CDT MON APR 23 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 745 PM CDT * AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR KINGSMILL...OR ABOUT 8 MILES WEST OF PAMPA...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... KINGSMILL... PAMPA... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3562 10108 3540 10109 3548 10087 3562 10084 $$
2 follow-up statements
000 WWUS54 KAMA 240015 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 715 PM CDT MON APR 23 2007 TXC179-240045- /O.CON.KAMA.SV.W.0099.000000T0000Z-070424T0045Z/ GRAY TX- 715 PM CDT MON APR 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN GRAY COUNTY... AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR PAMPA...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... PAMPA... KINGSMILL... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR CENTRAL OKLAHOMA. LAT...LON 3562 10108 3540 10109 3548 10087 3562 10084 $$
000 WWUS54 KAMA 240027 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 728 PM CDT MON APR 23 2007 TXC179-240038- /O.CAN.KAMA.SV.W.0099.000000T0000Z-070424T0045Z/ GRAY TX- 728 PM CDT MON APR 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAY COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR CENTRAL OKLAHOMA. LAT...LON 3562 10108 3540 10109 3548 10087 3562 10084 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 5:20 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 23, 5:20 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CDT MON APR 23 2007 .DISCUSSION... WELL...ANOTHER ROUND OF SVR WX EXPECTED INTO THE EVENING HOURS. WHAT APPEARS TO BE THE LAST IN THE SERIES OF STRONG CLOSED UPPER LOWS IS MOVG INTO FOUR CORNERS REGION THIS AFTERNOON...AND PROGGED TO MOVE EAST ACROSS NRN NM AND THE OKLAHOMA PANHANDLE TUESDAY AND TUESDAY NIGHT...THEN E OF FCST AREA WEDNESDAY. SFC DRYLINE HAS REMAINED MUCH FURTHER W THAN ANY MODEL PROGGED...NOT AT ALL SURPRISING. DRYLINE CURRENTLY LOCATED FROM JUST W OF KGUY TO KHRX. AMA DEWPOINT AT 60 DEGREES AT THE MOMENT WITH A DECENT SE WIND. STORMS NOW FIRING IN CNTRL AND ERN SECTIONS. TOR WATCH HAS ALREADY BEEN ISSUED TIL 03Z. WHEN STORMS GET GOING...THEY SHOULD BECOME SVR FAIRLY QUICKLY...WITH POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS THIS EVENING. HAVE GONE WITH AREAL QUALIFIERS...LOWEST W AND HIGHEST E AND NE ACROSS FCST AREA TONIGHT WITH SVR WORDING MENTIONED AS WELL. ON TUESDAY...PNHDLS WILL GET THE FAMILIAR DRY SLOT AS UPPER LOW TRACKS ACROSS NRN NM AND OK PNHDL. WRAPAROUND PRECIP PSBL NRN ZNS... WHERE CHC POPS PAINTED IN. WINDY CONDITIONS ALL SECTIONS TUE AS PACIFIC COLD FRONT AND DRYLINE SWEEP E OF THE REGION. BORDERLINE WIND ADVISORY...SO DID NOT ISSUE THIS PCKG. CANCELLED FIRE WX WATCH SWRN TX PNHDL AFTER COORDINATING WITH WFO LUB WITH REASONING SIMILAR...THAT IS...VERY GREEN ALONG WITH STANDING WATER IN MANY FIELDS WITH MANY PLAYA LAKES RUNNING HIGH. FIRE DANGER STATEMENT WILL MORE THAN LIKELY SUFFICE IF NECESSARY. WRAPAROUND PRECIP TUE NIGHT PSBL STILL WITH HIGHEST POPS OK PNHDL AND LOWEST SRN TX PNHDL....RANGING FROM CHC TO SLGT CHC RESPECTIVELY. IF THE NAM VERIFIES...THERE COULD VERY WELL BE A BIT OF LIGHT SNOW MIXED IN WITH THE RAIN IN PARTS OF OK PNHDL LATE TUE NIGHT AND EARLY WED MORNING. LEFT OUT OF GRIDS FOR NOW BUT THIS WILL NEED WATCHING. COULD THIS BE THE BLACKBERRY WINTER. RESIDUAL SLGT CHC POPS NERN ZNS WED...THEN DRY AFTER AS UA PATTERN BECOMES MORE OF A NW FLOW WITH MINIMAL MOISTURE RETURN SEEN AT THIS TIME. DURG WEEKEND...UPPER RIDGE SLIDES OVER SRN PLAINS WITH WELL ABV NORMAL TEMPS ANTICIPATED. IF LONG RANGE MODELS VERIFY...WRN US TROF EVOLVES EARLY NEXT WEEK WITH UPPER RIDGE SLIDING E OF AREA. ANY EFFECTS FROM THIS WRN US TROF APPEAR TO HOLD OFF UNTIL AFTER THIS 7 DAY PCKG. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 52 69 43 62 40 / 20 10 20 10 0 BEAVER OK 55 71 44 57 40 / 50 30 40 20 0 BOISE CITY OK 47 61 38 57 37 / 20 40 40 10 0 BORGER TX 56 69 44 59 43 / 30 20 20 10 0 BOYS RANCH TX 51 67 43 62 41 / 10 20 20 10 0 CANYON TX 51 70 44 62 40 / 20 10 20 10 0 CLARENDON TX 56 75 45 64 44 / 40 5 20 10 0 DALHART TX 47 63 40 60 38 / 10 30 30 10 0 GUYMON OK 52 67 42 60 40 / 30 30 40 10 0 HEREFORD TX 49 70 43 62 39 / 10 10 20 10 0 LIPSCOMB TX 57 73 44 58 41 / 40 20 30 20 0 PAMPA TX 56 68 42 58 43 / 40 10 20 10 0 SHAMROCK TX 58 76 45 63 45 / 40 5 20 10 0 WELLINGTON TX 59 79 48 67 45 / 40 5 20 10 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && ANDRADE
Hazardous weather outlook, Apr 23, 4:21 PM CDT, 2 hours 38 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 421 PM CDT MON APR 23 2007 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 421 PM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT FOR THE CENTRAL TO EASTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH 10 PM CDT THIS EVENING... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AS A DRYLINE ORGANIZES OVER THE AREA. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE...MAINLY EAST OF A GUYMON TO CLAUDE LINE. WIND PROFILES SUPPORT LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. SOUTHEASTERLY WINDS AHEAD OF THE DRYLINE THIS AFTERNOON AND TONIGHT WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS. CAUTION ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING ACROSS THE OKLAHOMA AND MUCH OF THE TEXAS PANHANDLES. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. MUCH DRIER AIR WORKING INTO THE SOUTHWESTERN TEXAS PANHANDLE TUESDAY AFTERNOON AND EVENING WILL RESULT IN MINIMUM AFTERNOON RELATIVE HUMIDITIES DROPPING TO 15 PERCENT OR LESS. A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE SOUTHWESTERN TEXAS PANHANDLE WILL CAUSE STRONG WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. THE FIRE DANGER RATING IS FORECAST TO BE HIGH OR GREATER TUESDAY AFTERNOON AND EVENING. THIS WILL LEAD ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST TEXAS PANHANDLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR THE POSSIBILITY OF ACTIVATION THIS AFTERNOON AND EVENING. SP/BROST
In the hours before
Special weather statement, Apr 23, 5:53 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 553 PM CDT MON APR 23 2007 OKZ002-TXZ003-232345- HANSFORD TX-TEXAS OK- 553 PM CDT MON APR 23 2007 ...STRONG THUNDERSTORM IN CENTRAL TEXAS AND NORTHWESTERN HANSFORD COUNTIES... AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES SOUTH OF GUYMON MOVING NORTH AT 40 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Local storm report, Apr 23, 6:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 20 NNW GRUVER 36.52N 101.55W
04/23/2007 E1.00 INCH TEXAS OK BROADCAST MEDIA
ON HIGHWAY 136 TWO MILES NORTH OF THE OKLAHOMA AND
TEXAS STATE LINE
&&
CKLocal storm report, Apr 23, 6:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 8 SE PANHANDLE 35.26N 101.28W
04/23/2007 E1.00 INCH CARSON TX AMATEUR RADIO
ON FM 2880 5 MILES NORTH OF INTERSTATE 40
&&
SDLocal storm report, Apr 23, 6:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL WHITE DEER 35.43N 101.17W
04/23/2007 E0.88 INCH CARSON TX TRAINED SPOTTER
&&
SDLocal storm report, Apr 23, 6:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 1 S WHITE DEER 35.42N 101.18W
04/23/2007 E0.88 INCH CARSON TX AMATEUR RADIO
&&
SDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:54 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 10 hr |
| Apr 23, 5:18 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 42 min |
| Apr 23, 6:13 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 62 min |
| Apr 23, 6:30 PM CDT | Tornado Warning | AMA | Carson | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.